Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jan 1, 2017, 5:13 AM CST for Okaloosa County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2017, 5:13 AM CST (11:13 UTC)
- Expired
- Jan 1, 2017, 5:30 AM CST
- In force
- 17 min
- Issued by
- NWS Mobile, AL
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 57 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
258
WWUS84 KMOB 011113
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
513 AM CST SUN JAN 1 2017
FLZ205-011130-
Okaloosa Inland FL-
513 AM CST SUN JAN 1 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL OKALOOSA COUNTY UNTIL 530 AM CST...
At 512 AM CST, the strong thunderstorm was located 7 miles southeast
of Crestview, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas south of I-10
in east central Okaloosa County.
LAT...LON 3056 8653 3057 8661 3072 8662 3075 8639
3055 8639
TIME...MOT...LOC 1112Z 262DEG 33KT 3066 8651
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jan 1, 4:43 AM CST, 30 minutes earlier.
Area forecast discussion, Jan 1, 4:43 AM CST, 30 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
443 AM CST Sun Jan 1 2017
.NEAR TERM /Now Through Sunday night/...The first of a series of
shortwaves moving over the fa moves off as another moves
northeastward over the Lower Mississippi River Valley and Southeast
today into tonight. With a stalled front along the coast, isentropic
upglide over most of the land portion of the fa is expected to
continue today through tonight. Have put in general tsra south of the
coast, with decent instability (~500j/kg) for tsra development, then
tapering off as one goes inland. Model soundings show some elevated
instability to work with as one moves inland, so leaving some rumbles
in the forecast is warranted. With the strength of the onshore flow,
thus upglide flow, weakening quickly today, feel QPF amounts for
today through tonight will be substantially less than the 2" to 3"
24hr rainfall totals recorded over coastal counties of Mississippi
and Alabama, along with inland southeast Mississippi. Am not going to
extend the current Flash Flood Watch past 18z today as a result.
Looking at the possibility of strong to severe storms during the
first two periods of the forecast, any damaging winds will be
governed by where the surface warm front lies (current location is
over the coast). Some overnight storms have had some strong winds
reaching the surface (PNS gusting to 37kts and VPS gusting to
31kts), so frontal position is key. Am expecting the coastal
counties, mainly south of I10, to again see an isolated strong
storm. Any inland penetration of the warm front or weakening of said
front will allow strong winds off the surface to reach the surface
so following shifts will have to keep an eye out along with any
boaters and person out today into tonight.
For temps, with rain and cloudy skies, highs today reaching the low
70s will be a challenge, especially north of the boundary over the
coast. For tonight, have put in low ranging from mid 60s north to
upper 60s along the coast, with any radiational cooling non-existent.
/16
.SHORT TERM /Monday Through Tuesday night/...A warm front will
continue to move north of the region on Monday ahead of a surface
low exiting eastern Texas. This low will continue lifting toward the
northeast, reaching the Ohio River Valley by Tuesday morning, and
eventually the far northeast conus by late Tuesday night with the
ridge extending along the eastern seaboard to the northeast Gulf of
Mexico. Initially a dry westerly wind flow on the backside on the
exiting surface low will clear the precipitation out of the forecast
area by Tuesday morning, followed by northwesterly winds Tuesday
night as a cold front sweeps southeast through the region. A vigorous
upper shortwave over Texas Monday morning will move quickly eastward
through Monday night, reaching the western Carolinas. Widespread
showers and thunderstorms will persist through Monday afternoon, and
then taper off from west to east Monday night. There is an enhanced
chance of severe thunderstorms across the entire forecast area on
Monday, mainly during the afternoon and early evening hours.
Decreasing stability will occur throughout the day, with ML Capes
rising to around 1000 J/kg and 0-6 KM shear ranging from 40 to 50
knots. Strong thunderstorms are likely with some storms possibly
becoming severe especially over Southeast Mississippi and Southwest
Alabama where shear and instability are best coupled. The greatest
threat will be damaging straight line winds, with short-lived
isolated tornadoes possible. Heavy downpours should also be
anticipated with up to 2 inches of accumulation possible. /22
High temperatures Monday and Tuesday will be in the mid 70s. Low
temperatures Monday night will range from 58 to 63 degrees. Low
temperatures Tuesday night will range from 47 to 52 degrees along and
west of I-65, and from 52 to 57 degrees to the east. /22
.LONG TERM /Wednesday Through Saturday/...Zonal flow aloft will
primarily reside over the region through Thursday night as one upper
shortwave over the northeast conus moves east, followed by a second
elongated upper shortwave digging south over the northern plains and
northern Rockies. This upper shortwave will eventually swing eastward
and carve out a large broad upper trough from the Rockies to the
east coast by late in the week. The surface low across the far
northeast conus with the ridge extending along the eastern seaboard
to the northeast Gulf of Mexico will move east over the western
Atlantic through Thursday night, with surface high pressure building
into the region from the northwest. However. the GFS and ECMWF
models differ in resolving features in the lower levels late in the
week. The GFS keeps the surface high pressure area across the
southeast states, and therefore keeps the forecast area dry, while
the ECMWF forms a low level trough extending from the western Gulf to
the mid Atlantic states, bringing rain back into the picture. For
now, have mainly isolated rain showers from Thursday night through
Saturday afternoon, with low-end scattered showers on Friday. Will
need to monitor for a possible rain-snow mix precipitation type late
Friday night into early Saturday morning across our northern zones if
the cold air remains entrenched across the area, and precipitation
does indeed form.
Temperatures will trend colder through Friday night, with highs on
Wednesday in the mid 50s to mid 60s lowering into the mid 40 to lower
50s on Friday. Lows Wednesday night in the mid 30s to mid 40s will
dip even cooler in the 30s both Thursday and Friday nights. Slightly
warmer temps are expected on Saturday. /22
&&
.MARINE...Moderate to strong southerly flow over area coastal waters
will ease today as an upper system moves off, but strengthen again
temporarily Monday into Monday night as another upper system
approaches the area. Light to at times moderate post system flow
will move over the coastal waters late Monday night into Tuesday
night, but another passing upper system will push a front across the
area Tueday night into Wednesday. Moderate to strong offshore flow
will follow, lasting into Thursday, then see a re-enforcing front
bring another round of northerly flow. /16
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 72 65 73 60 / 90 80 90 40
Pensacola 73 67 74 63 / 90 70 90 60
Destin 71 67 73 65 / 90 70 80 70
Evergreen 72 65 74 59 / 100 80 90 60
Waynesboro 71 63 73 58 / 90 80 90 40
Camden 70 64 74 60 / 100 90 90 70
Crestview 74 66 73 61 / 90 70 90 70
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until noon CST today for ALZ052-053-055-056-
059-261>266.
High Rip Current Risk through this afternoon for ALZ265-266.
FL...Flash Flood Watch until noon CST today for FLZ201>204.
High Rip Current Risk through this afternoon for FLZ202-204-206.
MS...Flash Flood Watch until noon CST today for MSZ075-076-078-079.
GM...Small Craft Advisory until 6 AM CST early this morning for
GMZ650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Dec 31, 5:28 PM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 528 PM CST SAT DEC 31 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-012330- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 528 PM CST SAT DEC 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO BECOME WIDESPREAD THROUGH TONIGHT AND EARLY SUNDAY MORNING. PERIODS OF HEAVY RAINFALL ARE LIKELY WITH RAINFALL TOTALS OF 2 TO 4 INCHES EXPECTED...WITH LOCALLY HIGHER TOTALS POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED ACROSS MUCH OF THE FORECAST AREA BEGINNING THIS EVENING CONTINUING OVERNIGHT. FLOODING IMPACTS COULD ARISE IN THE WATCH AREA OVERNIGHT...ESPECIALLY IN URBAN AND LOW LYING AREAS. SIGNIFICANT FLOODING ISSUES ARE NOT EXPECTED FOR AREA RIVERS SINCE LEVELS ARE RUNNING WELL BELOW FLOOD STAGE...BUT STREAMS LEADING INTO THE MAIN RIVER SYSTEMS WILL CERTAINLY BE IMPACTED. THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH EARLY SUNDAY AND RETURN ON MONDAY...WITH ADDITIONAL RAINFALL ACCUMULATIONS OF 1 TO 2 INCHES EXPECTED. LOCALLY HIGHER TOTALS ARE POSSIBLE. THE FLASH FLOOD WATCH IS SET TO EXPIRE AT NOON ON SUNDAY. THE FLASH FLOOD WATCH MAY BE EXTENDED INTO MONDAY IF HEAVY RAIN IS EXPECTED AND SIGNIFICANT FLOODING IS ONGOING. THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH FRIDAY. GMZ630>635-650-655-670-675-012330- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 528 PM CST SAT DEC 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY OVERNIGHT AND EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL DEVELOP OVER MOST OF THE MARINE AREA THROUGH MID TO LATE MORNING ON SUNDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL REDEVELOP OVER MOST PARTS OF THE MARINE AREA LATE MONDAY AND MONDAY NIGHT.
In the hours before
Special weather statement, Jan 1, 2:02 AM CST, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
202 AM CST SUN JAN 1 2017
ALZ263>265-010845-
Baldwin Central AL-Mobile Central AL-Mobile Coastal AL-
202 AM CST SUN JAN 1 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BALDWIN AND SOUTHWESTERN MOBILE COUNTIES UNTIL 245 AM
CST...
At 201 AM CST, the strong thunderstorm was located over Bayou La
Batre, moving northeast at 40 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Daphne, Fairhope, Theodore, Spanish Fort, southern Grand Bay,
Robertsdale, Bayou La Batre, Loxley, Stapleton, Silverhill, Alabama
Port and Coden.
LAT...LON 3029 8826 3045 8836 3080 8777 3079 8776
3056 8760 3044 8790 3046 8791 3049 8791
3049 8793 3047 8792 3043 8791
TIME...MOT...LOC 0801Z 240DEG 37KT 3041 8824Special weather statement, Jan 1, 3:10 AM CST, 2 hours 3 minutes before
Special Weather Statement National Weather Service Mobile AL 310 AM CST SUN JAN 1 2017 ALZ264-266-FLZ201-202-011000- Baldwin Central AL-Baldwin Coastal AL-Escambia Coastal FL- Escambia Inland FL- 310 AM CST SUN JAN 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN BALDWIN AND CENTRAL ESCAMBIA COUNTIES UNTIL 400 AM CST... At 310 AM CST, the strong thunderstorm was located near Summerdale, or near Robertsdale, moving east at 30 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Pensacola, Ensley, Gonzalez and Summerdale. LAT...LON 3044 8768 3051 8773 3071 8733 3052 8723 TIME...MOT...LOC 0910Z 247DEG 25KT 3050 8764
Special weather statement, Jan 1, 4:04 AM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
404 AM CST SUN JAN 1 2017
FLZ202>205-011045-
Escambia Coastal FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
Okaloosa Inland FL-
404 AM CST SUN JAN 1 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
ESCAMBIA...SOUTHERN SANTA ROSA AND SOUTHWESTERN OKALOOSA COUNTIES
UNTIL 445 AM CST...
At 403 AM CST, the strong thunderstorm was located over Floridatown,
or over Pace, moving east at 40 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Pensacola, Ferry Pass, Pace, Milton, Bagdad, Floridatown, Roeville
and Pea Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3060 8728 3063 8725 3073 8671 3049 8669
3048 8725
TIME...MOT...LOC 1003Z 264DEG 34KT 3056 8714Local storm report, Jan 1, 4:37 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
437 AM CST SUN JAN 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TSTM WND DMG ENSLEY 30.52N 87.27W
01/01/2017 ESCAMBIA FL UNKNOWN
WIND DAMAGE REPORTED IN ENSLEY...FLORIDA. SEVERAL
STRUCTURES DAMAGED NEAR CHEMSTRAND AND RAY ROADS.
REPORTED BY ESCAMBIA EMA OFFICIALS
&&
SAMSpecial weather statement, Jan 1, 5:13 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
513 AM CST SUN JAN 1 2017
FLZ205-011130-
Okaloosa Inland FL-
513 AM CST SUN JAN 1 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL OKALOOSA COUNTY UNTIL 530 AM CST...
At 512 AM CST, the strong thunderstorm was located 7 miles southeast
of Crestview, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas south of I-10
in east central Okaloosa County.
LAT...LON 3056 8653 3057 8661 3072 8662 3075 8639
3055 8639
TIME...MOT...LOC 1112Z 262DEG 33KT 3066 8651The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 12:09 AM CST | Special Marine Warning | MOB | 36 min | |
| Jan 1, 1:14 AM CST | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jan 1, 2:02 AM CST | Special Weather Statement | MOB | Baldwin | 43 min |
| Jan 1, 2:05 AM CST | Special Marine Warning | MOB | 40 min | |
| Jan 1, 4:02 AM CST | Special Marine Warning | MOB | 58 min | |
| Jan 1, 5:18 AM CST | Special Marine Warning | MOB | 57 min | |
| Jan 1, 7:50 AM CST | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jan 1, 9:17 AM CST | Areal Flood Advisory | MOB | Baldwin, Mobile | 3 hr |
| Jan 1, 10:25 AM CST | River Flood Warning | MOB | Baldwin | 24 hr |
| Jan 1, 10:25 AM CST | River Flood Warning | MOB | Baldwin | 3 days |
| Jan 1, 10:33 AM CST | Special Weather Statement | MOB | Escambia | 27 min |
| Jan 1, 10:39 AM CST | River Flood Warning | MOB | Escambia | 12 days |
| Jan 1, 10:39 AM CST | River Flood Warning | MOB | Covington, Escambia | 4 days |
| Jan 1, 10:44 AM CST | Areal Flood Advisory | MOB | Mobile, Washington | 3 hr |
| Jan 1, 11:53 AM CST | Areal Flood Advisory | MOB | Baldwin, Clarke, Escambia, Monroe | 5 hr |
| Jan 1, 4:57 PM CST | Areal Flood Advisory | MOB | Butler, Conecuh, Covington, Crenshaw | 3 hr |
| Jan 1, 3:10 AM CST | Special Weather Statement | MOB | Escambia | 50 min |
| Jan 1, 4:04 AM CST | Special Weather Statement | MOB | Santa Rosa | 41 min |
| Jan 1, 6:12 AM CST | Special Weather Statement | MOB | Okaloosa | 78 min |
| Jan 1, 10:39 AM CST | River Flood Warning | MOB | Okaloosa, Santa Rosa | 4 days |
| Jan 1, 4:41 PM CST | Areal Flood Advisory | MOB | Greene | 3 hr |
| Jan 1, 4:43 PM CST | Areal Flood Advisory | MOB | George | 3 hr |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.